MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX STENT SYSTEM; BILIARY AND VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX STENT SYSTEM; BILIARY AND VASCULAR STENT
Model Number ZBM08040
Medical Device Problem Codes Premature Activation (1484); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that during treatment of a fistula in the arm, the stent allegedly prematurely deployed with the safety clip in place after advancing through the introducer sheath and while entering the patient anatomy.It was further reported that the device was removed without incident and another delivery system was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided, and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the investigation of the returned delivery system a premature deployment could not be confirmed.The sample was returned with fully activated deployment mechanism, the safety clip was found removed, and the stent was missing.It was not known when the stent was actively released.The investigation led to an inconclusive evaluation result.A definite root cause for the reported event could not be determined.The reported application represented an off label use of the device.Labeling review: based on the lot number reported the instructions for use (ifu) were supplied with the product.In reviewing the labeling supplied with this product, it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu state: 'should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit.', 'pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician.', and 'visually inspect the bard e luminexx vascular stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment.', and 'flush the stent delivery system with sterile saline (.).' regarding accessories the ifu state: 'the bard e luminexx vascular stent is only compatible with a 0.035¿ (0.89 mm) guidewire.', and 'the bard s.A.F.E.6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath.' the reported application represented an off label use of the device.Based on the ifu supplied with this product the bard e luminexx vascular stent is indicated for the treatment of iliac occlusive disease (.) of the common and/or external iliac arteries.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
E-LUMINEXX STENT SYSTEM
Common Device Name
BILIARY AND VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9264050
Report Number9681442-2019-00206
Device Sequence Number3671505
Product Code FGE
UDI-Device Identifier04049519009377
UDI-Public(01)04049519009377
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberZBM08040
Device Catalogue NumberZBM08040
Device Lot NumberANDQ2574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight49